LYNPARZA EXPERIENCES: HI- JUST RECEIVED LYNPARZA... - My Ovacome

My Ovacome

14,947 members17,531 posts

LYNPARZA EXPERIENCES

mupash profile image

HI- JUST RECEIVED LYNPARZA PILLS A FEW DAYS AGO. THEY COST A FORTUNE. I'M STILL LOOKING AT THEM BUT RESISTING TAKING THEM. JUST STARTING TO FEEL BETTER AFTER CHEMO. HAIR IS ABOUT DONE FALLING OUT AND I DON'T KNOW IF IT WILL GROW BACK IF I'M TAKING THESE PILLS. I CAN'T GET ANY DEFINITIVE ANSWERS FROM DOCTOR. ALSO, CAN SOMEONE PLEASE TELL ME HOW IT EFFECTED THEM WHEN THEY FIRST TOOK THEM. ANY INFORMATION( OTHER THAN WHAT AZ PUTS OUT ) WOULD BE GREATLY APPRECIATED.

HOPE YOU'RE ALL DOING WELL !!!

THANKS,

LEE

28 Replies

Hi.... just saw your post after staring at my bottle of Lynparza pills that I picked up 2 days ago. I’m so scared to start taking them. I too just finished chemo and feeling good. From other posts I don’t think it causes hair loss. Mostly fatigue, diarrhea, and nausea. I hope when we finally start we both won’t have bad side affects.

mupash profile image
mupash in reply to Cristinpaige

HELLO CRISTIN-

TOO BAD THE PILLS DON'T WORK IF WE JUST LOOK AT THEM. SERIOUSLY, IT WOULD BE NICE. I JUST TOOK THE FIRST PILL. THE REPLIES TO MY POST WERE MOST ENCOURAGING AND I'M SO HAPPY I FOUND THIS SITE. THE WOMEN ARE VERY SUPPORTIVE AND I'M VERY GRATEFUL.

GIVE IT A TRY...THE DOCTORS ALL SAY IT'S THE WAY TO GO. I KNOW WE DON'T WANT TO START FEELING LOUSY AGAIN BUT MANY FEEL THEY AREN'T THAT DEBILITATED.

KEEP IN TOUCH AND LET US KNOW HOW YOU'RE DOING ON IT. I THINK IT'S WORTH

TRYING.

BEST OF LUCK,

LEE

mupash profile image
mupash in reply to Cristinpaige

CRISTIN, ME AGAIN. JUST WANTED TO SAY YOU COULD START AND ALWAYS STOP IF THEY AREN'T TOLERABLE. THAT'S THE WAY I'M THINKING. EVERYONE RAVES ABOUT IT AND SO I THOUGHT I HAVE TO TRY. IF THEY DO WORK AS WELL AS EVERYONE IS SAYING IT WOULD BE A SHAME NOT TO GIVE IT A CHANCE. I ALSO HEARD THAT SIDE EFFECTS DO GET BETTER OVER TIME. MAYBE WE'LL BE OKAY.

LET ME KNOW HOW YOU MAKE OUT WITH THEM WHEN YOU START.

LEE

1032 profile image
1032 in reply to Cristinpaige

Side effects eased for me.

Hi Mupsh. I have been taking this drug for a couple of weeks shy of 6 years. I am on a trial. My hair grows like mad to the point where I have it cut and thinned every 4 weeks so hopefully you wont have to worry about that. As Cristin says the main issues I've had is diarrhea, nausea (not often) and fatigue. I work full time, my CA125 was7 when I started and dropped after 6 months to below 3 where it remains. This is my third trial drug and the one that has given me my longest remission of 6 years 4 months so far. I wish you well xx Kathy xx

mupash profile image
mupash in reply to Katmal-UK

HI KATMAL,

YOU WROTE BACK ABOUT YOUR EXPERIENCES WITH LYNPARZA. CAN YOU TELL ME WHAT DOSE YOU ARE TAKING? BRAC POSITIVE? I AM ON 150MG. TWICE A DAY AND MY CA 125 IS CRAWLING UP SLOWLY, WHICH IT DID WITH LAST RECURRENCE. I DON'T KNOW AND DOCTOR NEVER HAS A DIRECT, CLEAR ANSWER ABOUT HOW LONG IT TAKES TO DO ANYTHING OR WHAT THE MINIMUM DOSE IS TO BE EFFECTIVE. IT HAS EFFECTED MY LUNGS FOR SURE.

ANY INFO IS APPRECIATED AND WISHING YOU THE BEST!

LEE

Katmal-UK profile image
Katmal-UK in reply to mupash

I am on 300mg twice a day and yes I have the BRAC2 gene. I hope this drug works for you. Kathy xx

1032 profile image
1032 in reply to Katmal-UK

Wow, your soooo lucky. Enjoy life. What stage ovarian cancer do you have?

Katmal-UK profile image
Katmal-UK in reply to 1032

Thank you. 3b.

Mu, I've only been taking Lynparza for 5 weeks. I started it 4 weeks after carbo/gem for 2nd recurrence of HGSE 3C in 4 years. I eat a tiny meal before taking the pills. I have no nausea or diarrhea. My hair is not thinning or falling out. I feel a bit tired but each day gets better. My CA 125 has already gone down. I'm BRCA1 and HRD+. You'll be fine! Get started on it ASAP. It's more effective the sooner you start after chemo. 👍❤🤗

mupash profile image
mupash in reply to Tesla_7US

HI TESLA AND THANK YOU FOR WRITING BACK SUCH ENCOURAGING NEWS. I READ

THE BROCHURES AND GET VERY DISCOURAGED AS FAR AS SIDE EFFECTS ARE CONCERNED. JUST TOOK FIRST PILL. YOU MENTIONED HRS IN YOUR EMAIL. I DON'T KNOW WHAT THAT IS? GLAD TO HEAR YOU'RE DOING WELL. THIS SITE IS WONDERFUL BECAUSE OF SUPPORTIVE PEOPLE LIKE YOU!

THANKS AGAIN AND BE WELL,

LEE

Tesla_7US profile image
Tesla_7US in reply to mupash

Homologous Recombinant Deficiency. My body cannot fix cancerous cells.

I’ve been on them since October 8 and no symptoms. Also my hair is growing back. Lynparza doesn’t make you bald thankfully.

mupash profile image
mupash in reply to Heddy

HI HEDDY,

THANK YOU FOR GETTING BACK TO ME. WHAT YOU SAID IS ENCOURAGING AND I JUST TOOK MY FIRST PILL. FINGERS CROSSED!

HAPPY HOLIDAYS-

LEE

Hi, So glad to hear you are feeling better after your chemo. I started on Lynparza the middle of September after my blood counts had somewhat recovered from the chemo which ended mid July. Since then I have had to stop and start for a week three times for low neutrophil counts. It takes a couple weeks before you have any side effects and other than my screwed up blood I have had no major side effects, only alittle nausea. With this latest start they have reduced my dosage to 200mg twice daily instead of 300mg twice daily in the hopes that I tolerate that better. I have blood tests weekly and go in for my 6 months check the end of January, My hair is growing back though at present it sticks straight out! In the meantime I am enjoying a wonderful holiday season symptom free and hope you ladies can do the same.

mupash profile image
mupash in reply to magicgirl7

HI-

JUST GOT YOUR REPLY AND THANK YOU! IT'S VERY ENCOURAGING TO HEAR FROM ACTUAL USERS. I'M GLAD YOU'RE DOING WELL AND WISH YOU VERY HAPPY HOLIDAYS!

ALL THE BEST,

LEE

Hi Lee,

Yes, I do wish they worked just by looking at them haha. How are you feeling since you started ?

mupash profile image
mupash in reply to Cristinpaige

JUST TOOK IT THIS A.M....EVERYTHING OKAY SO FAR. HOPE IT STAYS THIS WAY. I THINK THAT WILL BE ANOTHER HA HA! THEY REALLY HAVE TO FIND A CURE FOR THESE THINGS.

LEE

Hi Lee. So far I’m okay. Fingers crossed as well :) keep in touch.

mupash profile image
mupash in reply to Cristinpaige

HI CRISTIN,

TOOK IT AGAIN TODAY AND SO FAR THINGS ARE PRETTY GOOD. A LITTLE PASSING DIZZINESS. HOPE YOU HAVE NO PROBLEMS !

LEE

mupash profile image
mupash in reply to Cristinpaige

HI CRISTIN,

I WAS WONDERING HOW LYNPARZA IS WORKING FOR YOU. I FIND THAT I HAVE HAD SOME BAD STOMACH UPSETS AND I TAKE IMODIUM OR LOMOTIL. ALSO CAUSES SHORTNESS PF BREATH BUT NOT ALL THE TIME AND DIZZINESS. AGAIN NONE OF THESE ARE CONSTANT. HOPING THEY WILL DIMINISH OVER TIME.

HOW ARE YOU DOING ON IT?

LEE

Cristinpaige profile image
Cristinpaige in reply to mupash

Hi Lee,

I’m having some stomach issues (cramping) but not bad at all. Which scares me of course. What’s worse for me is leg a joint pain that I had during chemo and still is with me. I’m not sure if that’s a side effect of Lynparza though or not. I see my oncologist on 12/31. I’ll see what he says. I too hope the side effects diminish with time. And dizziness too.

Cristin

mupash profile image
mupash in reply to Cristinpaige

HI CRISTIN, JUST WONDERING HOW YOU'RE DOING ON THE LYNPARZA?

I FIND I GET BAD HEADACHES. HOW OFTEN ARE THEY MONITORING YOUR BLOOD? PLEASE KEEP ME POSTED. I HOPE YOU'RE DOING WELL!

LEE

Cristinpaige profile image
Cristinpaige in reply to mupash

Hi.... I’m doing well I have had headaches but not everyday and Advil helps. My biggest complaint is joint and muscle pain. I’m monitored monthly. How about you ?

mupash profile image
mupash in reply to Cristinpaige

HI CRISTIN, CAN'T COMPLAIN EXCEPT FOR THE HEADACHES AND EQUILIBRIUM IS A LITTLE OFF. DEFINITELY NOT AS BAD AS I THOUGHT IT WOULD BE. I'M ONLY TAKING 150MG. TWICE A DAY. I HAVE A BAD SINUS INFECTION AND CAN'T TAKE THE PRESCRIBED ANTIBIOTICS WITH LYNPARZA.

JUST GOT A NEW SCRIPT FOR A DIFFERENT DRUG THAT SHOULDN'T INTERACT WITH LYNPARZA. STILL WAITING FOR MY HAIR TO GROW!!!

KEEP FEELING WELL CRISTIN AND KEEP IN TOUCH.

LEE

Dear Mupash,

Lynparza is Olaparib, a PARP inhibitor that has proved to be remarkably effective at keeping cancer from recurring or progressing in many ladies particularly those with the BRCA mutation.

The side effects can be minimal, or they can depress your bone marrow, like Caelyx does.

But you do NOT lose your hair.

I thrived on a different PARP inhibitor, but sadly, so did my cancer, so it is not always a magic bullet, but definitely worth a try and important to begin right away after your last Chemo treatment!

Best wishes,

Laura

mupash profile image
mupash in reply to Lindaura

HI LAURA,

I'M SORRY THE PARP DRUG DIDN'T WORK FOR YOU. WHICH ONE WERE YOU ON AND IF YOU ARE BRCA POSITIVE CAN THEY TRY ANOTHER ONE FOR YOU?

ALL THE BEST TO YOU,

LEE

Sorry, I wasn't on any medication after chemo. I'm in the US, they don't seem to want you on much btwn. Best wishes, Liz

You may also like...